Alert archive / New York / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 91, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jul 21, 2000, 4:39 PM EDT for Saratoga County, New York. It was in force for 51 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 21, 2000, 4:39 PM EDT (20:39 UTC)
- Expired
- Jul 21, 2000, 5:30 PM EDT
- In force
- 51 min
- Issued by
- NWS Albany, NY
- Area
- Whole counties
County Saratoga County, NY
The radar
The Albany radar (KENX), 60 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 4:50 PM EDT | Hail 1 | Galway, NY | |
| Jul 21, 4:57 PM EDT | Hail 1 | Barkersville, NY | |
| Jul 21, 5:09 PM EDT | Hail 0.75 | Rock City Falls, NY |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.7 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1227 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
476 WUUS51 KALY 212037 SVRALB NYC091-212130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBANY NY 439 PM EDT FRI JUL 21 2000 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN SARATOGA COUNTY IN EAST CENTRAL NEW YORK * UNTIL 530 PM EDT * AT 429 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 13 MILES NORTHWEST OF GALWAY...OR ABOUT 6 MILES NORTHEAST OF GLOVERSVILLE...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES NORTH OF GALWAY AT 455 PM EDT ROCK CITY FALLS AT 510 PM EDT 6 MILES NORTH OF MILTON AND 7 MILES NORTH OF BALLSTON SPA AT 520 PM EDT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 2:40 PM EDT, 1 hour 59 minutes earlier.
Area forecast discussion, Jul 21, 2:40 PM EDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 240 PM EDT FRI JUL 21 2000 .DISC...RADAR PICS SHOW DECENT CVRG TO THE SHWRS/TSTMS DVLPG ACRS WRN/CNTRL NY AND ASSOCD WITH AN UPR LVL SHTWV TROF...SO WL FCST LIKELY POPS ACRS ENTIRE FCST AREA FOR THIS EVENING. AFTER THE TROF MOVES THRU LATER THIS EVE...MODELS BACK OFF AS TO PCPN POTENTIAL LATER TNGT AND ON SAT. FASTER MOVMNT OF MAIN UPR LVL LOW...AND SFC WLY WINDS MEAN THAT THE CHC OF SHWRS LATER TNGT AND ON SAT WL NOT BE AS GREAT AS EARLIER FCSTS. IN ADDITION...WL NOT CARRY ANY MENTION OF PCPN INTO SAT NITE AND FCST PTLY CLDY/MAINLY CLR. WK HI PRES IN CONTROL SUNDAY INTO MONDAY WITH MAINLY CLR/PTLY CLDY SKIES. SVR POTENTIAL IS LIMITED THIS AFTN/EVE WITH CAPES NOT QUITE REACHING 1000 J/KG AND HELICITY ALMOST NON-EXISTANT...SO WL NOT MENTION THE POTENTIAL FOR SVR TSTMS IN THE ZONES. KBGM DID GET A REPORT OF 3/4 INCH HAIL OVER CAYUGA COUNTY...SO SVR WX THREAT CANT BE COMPLETELY RULED OUT. .ALY...NONE. MAGLARAS
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 4:24 PM EDT | Severe Thunderstorm Warning | ALY | Fulton | 36 min |
| Jul 21, 5:23 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga | 37 min |
| Jul 21, 5:43 PM EDT | Severe Thunderstorm Warning | ALY | Washington | 62 min |
Nearby
Severe Thunderstorm Warnings in New York, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.